Colorado, 2011High Wind in Colorado, November 12 to 13, 2011
November 12 to 13, 2011 · NWS PUB · 17 events in 17 counties and zones
over south central and southeast Colorado. especially over sections of Custer and Las Animas Counties.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system centered over northern Colorado produced widespread damaging winds...in excess of 100 mph at times...over south central and southeast Colorado. There were widespread power outages and damage...especially over sections of Custer and Las Animas Counties. Custer County was under a state of emergency for a time. Numerous trees and power lines were blown down. In addition...sheds and barns were destroyed...a few cars were damaged or destroyed when large tree limbs came crashing down on them...a few homes also had tree damage...trailers were knocked over and some roofs were damaged and/or blown off. Higher reported wind gusts include 59 mph at the Pueblo Memorial Airport...60 mph near Walsenburg (Huerfano County)...61 mph near Falcon (northern El Paso County)...65 mph at Canon City (Fremont County)...67 mph around Florence (Fremont County)...69 mph near Wetmore (Pueblo County)...70 mph near Silver Cliff and Westcliffe (Custer County)...71 mph near Colorado City (Pueblo County)...76 mph south of the Royal Gorge (Fremont County)...86 mph south of the Air Force Academy (El Paso County)...89 mph near La Veta (Huerfano County)...90 mph west of Westcliffe (Custer County) and near Stonewall (Las Animas County)...91 mph southwest of Buena Vista (Chaffee County)...92 mph southwest of Swissvale in the Sangre de Cristo Mountains (Fremont County), and finally 109 mph at the summit of Pikes Peak. A rough estimate of damage was around $750,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 12, 3:09 AM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 12, 3:09 AM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
309 AM MST SAT NOV 12 2011
.SHORT TERM...
...IMPRESSIVE SHORT WAVE MOVING TOWARDS THE REGION WILL BRING STRONG
WINDS TO PARTS OF THE REGION AND BLIZZARD CONDITIONS TO THE
CENTRAL MOUNTAINS...
CURRENTLY...
IMPRESSIVE SHORT WAVE OVER THE PACIFIC NW WAS MOVING EAST SOUTHEAST
TOWARDS THE REGION. VERY IMPRESSIVE DIFFLUENCE WAS NOTED IN THE
WATER VAPOR IMAGERY WITH THIS SYSTEM. WINDS WERE PICKING UP OVER AND
TO THE EAST OF THE MTNS...AS AIR FORCE ACADEMY SENSORS WERE GUSTING
TO 40 TO 50 KNOTS.
WATER VAPOR IMAGERY OVER COLORADO IS ALREADY SHOWING VERY ENHANCED
DRYING IMMEDIATELY EAST OF THE MTN RANGES...A CLASSIC MTN WAVE
SIGNATURE.
NOT SURPRISINGLY...TEMPS ACROSS THE REGION...ESPECIALLY JUST EAST OF
THE MTNS AND EASTWARD OVER THE PLAINS WERE QUITE WARM...WITH
READINGS IN THE U40 TO AROUND 50 OVER QUITE A FEW AREAS AT 3 AM.
TODAY...
VERY DYNAMIC STORM SYSTEM MOVING ACROSS THE PAC NW TOWARDS THE
REGION WILL BRING STRONG...POTENTIALLY DAMAGING...WINDS TO PARTS OF
THE REGION TODAY. THIS SYSTEM WILL ALSO BRING BLIZZARD CONDITIONS TO
THE CENTRAL MOUNTAINS...ESPECIALLY TONIGHT.
MOST FAVORABLE MTN WAVE SIGNATURE WILL OCCUR FROM ROUGHLY 5 AM
THROUGH 11 AM THIS MORNING FOR THE EAST FACING SLOPES OF THE MTNS.
AFTER THIS TIME WINDS IN THE LOWER LVLS OF THE ATMOSPHERE TAKE ON
MORE OF A BRUTE FORCE SIGNATURE WITH WINDS OF 70 TO 100 MPH BETWEEN
500 MB AND 700 MB.
THE BEST CHANCE FOR DAMAGING WINDS ACROSS THE PIKES PEAK REGION WILL
BE THIS MORNING...ALTHOUGH I CANNOT RULE OUT STRONG WIND GUST
THROUGH THE NEXT ~18 HOURS.
AS FOR THE PLAINS...BEST WIND SIGNATURES FROM THE SHORT RANGE
SIMULATIONS SHOW 4 AREAS OF ENHANCED WINDS. THE FIRST EXTENDS WEST
TO EAST ACROSS N EL PASO COUNTY. THE SECOND AREA EXTENDS WEST TO
EAST FROM CANON CITY EAST TO PUEBLO AND INTO CROWLEY COUNTY. THE
THIRD EXTENDS FROM HUERFANO INTO N LAS ANIMAS...AND THE FOURTH
ACROSS THE S LAS ANIMAS COUNTY. POCKETS OF RELATIVELY CALM WINDS
WERE NOTED DUE EAST OF THE WETS AND PARTS OF LAS ANIMAS COUNTY.
NOT CLEAR HOW ACCURATE A PORTRAYAL OF THIS WIND FLOW IS...BUT NUMEROUS
SHORTER RANGE GUIDANCE PRODUCTS SHOWED THIS SAME TYPE OF SIGNATURE
OVER THE REGION...AND LIKEWISE DREW UP THE WIND GRIDDS TO MATCH
THIS PATTERN.
THE WINTER STORM WARNING HAS BEEN UPGRADED TO A BLIZZARD WARNING FOR
THE C MTNS. SEE THE TONIGHT SECTION FOR MORE DETAILS. A SNOW AND
BLOWING SNOW ADVISORY WAS ALSO ADDED TO THE LEADVILLE REGION.
TONIGHT...
THE 06Z NAM SHOWED VERY STRONG WINDS OVER THE MTNS..ESPECIALLY FOR
TONIGHT. SUSTAINED WINDS OF 50 TO 60 MPH WERE NOTED OVER MOST RANGES
WITH GUSTS WELL OVER 80 MPH. FOR THIS REASON...UPGRADED THE WINTER
STORM WARNING OVER THE CENTRAL MTNS TO A BLIZZARD WARNING.
ADDITIONALLY...EXTENDED THE HIGH WIND WARNING TO 09Z. I SHOULD NOTE
THAT THE LOWER ELEVATIONS WILL LIKELY SEE THE WINDS DECREASE
SOONER...MORE LIKELY AFTER 03Z...BUT GIVEN THE INTENSITY OF THIS
SYSTEM I THOUGHT BEST TO KEEP THE LOWER ELEVATIONS IN THE WARNING
UNTIL 09Z. LATER SHIFTS CAN ADJUST WARNING TIMES AS NECESSARY.
\/HODANISH
.LONG TERM...
...SNOW AND WIND CONTINUE THROUGH SUNDAY...
SHOULD SEE WINDS GRADUALLY RELAX FOR THE LOWER ELEVATIONS SUN MORNING.
STILL COULD SEE SOME GUSTS IN THE 40 MPH RANGE CLOSE TO THE MTNS
EARLY SUN MORNING. WINDS WILL CONTINUE OVER THE CENTRAL
MTNS...HOWEVER...WITH BLIZZARD CONDITIONS CONTINUING THROUGH THE
AFTERNOON FOR THE HIGHER ELEVATIONS N OF KMYP. GUSTS IN THE 60-70
MPH RANGE WILL BE POSSIBLE FOR THE PASSES AND ABOVE. LATEST
GUIDANCE SUGGESTS A LITTLE BETTER PHASING OF THE NRN AND SRN
SYSTEMS THAT PASS THROUGH THE ROCKIES ON SUN...AND THIS SHOULD
PERMIT AN INCREASE IN SNOW FOR THE SW MTNS...WHERE 4-8 INCHES OF
WIND-DRIVEN SNOW COULD FALL BY SUN EVE. SNOW SHOULD WIND DOWN SUN
EVE AS THE SYSTEM MOVES EWD.
LIGHT INTERMITTENT SHSN SHOULD PERSIST OVER THE HIGHER ELEVS OF
LAKE AND CHAFFEE COUNTY TRHU AT LEAST WED MORNING...AS NW FLOW
CONTINUES BEHIND THE DEPARTING TROUGH. OTHERWISE...IT LOOKS PRETTY
DRY FOR THE AREA THRU THE BALANCE OF NEXT WEEK. COULD SEE SOME
TEMPS IN THE 60S FOR THE PLAINS DURING THE LATTER PART OF THE
WEEK...AS FLOW ALOFT GRADUALLY SHIFTS FROM W TO SW IN ADVANCE OF
THE NEXT TROUGH. SOME TIMING DIFFERENCES BETWEEN THE MODELS FOR
THE ONSET OF THE NEXT SYSTEM TAKING SHAPE OVER THE PACNW NEXT
WEEKEND. AT THIS POINT...IT LOOKS LIKE MOST OF THE IMPACT FROM
THIS SYSTEM WILL BE FOR THE C MTNS AGAIN...WITH MORE WIND FOR THE
PLAINS...BUT CONFIDENCE IS LOW IN ANY SPECIFICS. ROSE
&&
.AVIATION...
...WINDS WILL CAUSE ISSUES AT TAF SITES NEXT 24 HOURS...
VFR CONDITIONS WILL OCCUR AT KCOS...KPUB AND KALS THE NEXT 24H.
HOWEVER...WINDS WILL HAVE THE POTENTIAL TO BE QUITE
VARIABLE...ESPECIALLY AT KCOS. VERY STRONG LOWER LEVEL WINDS IN THE
ATMOSPHERE ALONG WITH THE BLOCKING INFLUENCE OF PIKES PEAK WILL CAUSE
GUSTY WINDS TO OCCUR AT TIMES. AT OTHER TIMES ROTORS WILL OCCUR AND
SFC WINDS MAY ACTUALLY GO EASTERLY AT TIMES AT KCOS. AT
KPUB...GENERALLY STRONG WESTERLY WINDS WILL OCCUR TODAY AND SHOULD
DECREASE LATER TONIGHT. KALS SHOULD HAVE RELATIVELY LIGHT SW WINDS
TODAY.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 PM MST
SUNDAY FOR COZ059.
HIGH WIND WARNING UNTIL 2 AM MST SUNDAY FOR COZ072>075-078>088.
BLIZZARD WARNING FROM 6 AM THIS MORNING TO 6 PM MST SUNDAY FOR
COZ058-060-061.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST
SUNDAY FOR COZ066-068.
&&
34/44
Hazardous weather outlook, Nov 11, 4:31 PM MST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MST FRI NOV 11 2011
COZ058>089-093>099-122345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
431 PM MST FRI NOV 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TONIGHT
WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A STRONG PACIFIC
WEATHER SYSTEM THAT IS MOVING INTO THE REGION. THE STRONGEST WINDS
WILL OCCUR OVER THE MOUNTAINS. BY LATE TONIGHT WIND GUSTS AROUND 60
MPH ARE EXPECTED IN SOME AREAS ALONG THE INTERSTATE 25 CORRIDOR
AND EASTERN FREMONT COUNTY...WITH GUSTS OF 80 MPH OR MORE OVER THE
SANGRE DE CRISTO AND WET MOUNTAINS AND THE PIKES PEAK AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER WINTER STORM WILL BEGIN MOVING INTO WESTERN COLORADO
ON SATURDAY. THIS SYSTEM IS EXPECTED TO BRING SIGNIFICANT SNOW
ACCUMULATIONS TO THE CONTINENTAL DIVIDE THROUGH SUNDAY. THE
HEAVIEST SNOW ACCUMULATIONS SHOULD OCCUR OVER THE SAWATCH RANGE
NORTH OF MONARCH PASS. 8 TO 12 INCHES OF SNOW IS EXPECTED THERE
ABOVE 9000 FEET...AND 10 TO 16 INCHES ABOVE 11000 FEET. THE
EASTERN SAN JUANS AND LA GARITAS SHOULD SEE 5 TO 9 INCHES. LIGHT
SNOW ACCUMULATIONS MAY ALSO OCCUR OVER THE EASTERN MOUNTAINS
DURING THIS PERIOD. THE STORM WILL MOVE EASTWARD BY SUNDAY
NIGHT...BUT LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE WITH
LINGERING SNOW SHOWERS OVER LAKE AND CHAFFEE COUNTIES THROUGH
WEDNESDAY.
OVER THE EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE...RAMPART
RANGE...AND WET MOUNTAINS...ALONG WITH THE ADJACENT PLAINS WEST OF
INTERSTATE 25...STRONG TO DAMAGING WINDS MAY OCCUR ON SATURDAY.
THE THREAT OF STRONG TO DAMAGING WINDS CURRENTLY LOOKS HIGHEST
OVER THE EASTERN SLOPES OF THE SANGRES AND THE WET MOUNTAINS SOUTH
OF CANYON CITY SATURDAY MORNING...BUT STRONG WINDS MAY LINGER
INTO SUNDAY FOR THE SANGRES AND SPANISH PEAKS REGION SOUTH OF LA
VETA PASS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY LATE TONIGHT OVER THE EASTERN MOUNTAINS AND SOME AREAS
AROUND THE INTERSTATE 25 CORRIDOR FROM MONUMENT HILL TO THE NEW
MEXICO BORDER.
28/28
In the hours before
Local storm report, Nov 12, 5:54 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
554 AM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM NON-TSTM WND GST 11 W COLORADO SPRINGS 38.83N 105.03W
11/12/2011 M81 MPH EL PASO CO AWOS
WIND SENSOR ON TOP OF PIKES PEAK
&&
SHODANISHigh Wind, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- November 12, 6:00 AM MST to 1:00 PM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Measured
- 66 kt (76 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
High Wind, Pikes Peak Above 11000 Ft
- When
- November 12, 6:00 AM MST to November 13, 6:00 AM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 95 kt (109 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- November 12, 7:00 AM MST to 1:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- November 12, 7:00 AM MST to 1:00 PM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Above 10000 Ft
- When
- November 12, 11:00 AM MST to 4:00 PM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Measured
- 66 kt (76 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Between 8500 and 10000 Ft
- When
- November 12, 1:00 PM MST to 4:00 PM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- November 12, 9:00 PM MST to November 13, 8:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
High Wind, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- November 12, 9:00 PM MST to November 13, 8:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 66 kt (76 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- November 12, 9:00 PM MST to November 13, 8:00 AM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
High Wind, Central Chaffee County Below 9000 Ft
- When
- November 12, 9:00 PM MST to November 13, 3:00 AM MST
- Where
- Central Chaffee County Below 9000 Ft forecast zone
- Measured
- 79 kt (91 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
High Wind, West / Central Fremont County Below 8500 Ft
- When
- November 12, 10:00 PM MST to November 13, 7:00 AM MST
- Where
- West / Central Fremont County Below 8500 Ft forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- November 12, 11:00 PM MST to November 13, 9:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Measured
- 80 kt (92 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
High Wind, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- November 12, 11:00 PM MST to November 13, 9:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Measured
- 66 kt (76 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
High Wind, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft
- When
- November 12, 11:00 PM MST to November 13, 9:00 AM MST
- Where
- Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 37.897, -105.164 (the zone’s center; the record gives no point)
High Wind, Canon City Vicinity / Eastern Fremont County
- When
- November 12, 11:00 PM MST to November 13, 6:00 AM MST
- Where
- Canon City Vicinity / Eastern Fremont County forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.488, -105.323 (the zone’s center; the record gives no point)
High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft
- When
- November 12, 11:00 PM MST to November 13, 7:00 AM MST
- Where
- Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.173, -104.513 (the zone’s center; the record gives no point)
High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- November 12, 11:00 PM MST to November 13, 9:00 AM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, November 12 to 13, 20111 death · 2 events
- Winter Storm and High Wind in Colorado, November 12 to 13, 20114 injured · 100 kt wind · 8 events
- High Wind in Wyoming, November 12 to 14, 201159 kt wind · 22 events
- Heavy Snow in Wyoming, November 12 to 13, 201110 events
- Blizzard and Winter Weather in Colorado, November 12 to 14, 20119 events
- Heavy Snow in Montana, November 12 to 14, 20116 events
- Winter Storm in Montana, November 12 to 15, 20116 events
- Winter Storm and High Wind in Alaska, November 12, 201161 kt wind · 4 events
- High Wind in Montana, November 12 to 13, 201159 kt wind · 4 events
- Winter Storm in Colorado, November 12 to 13, 20113 events
- Blizzard in Colorado, November 12 to 13, 20113 events
- High Wind in Texas, November 12 to 13, 201164 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353385, 353386, 353388, 353389, 353384, 353383, 353379, 353381, 353391, 353393, 354211, 353378, 353380, 353382, 353387, 353390, 353392.